Anxiety Community
Zoloft causing complete loss of libido...help!
About This Community:

A community of people with Anxiety offering support through your health journey. Ask a question, join a conversation, share experiences: sleeping, mood swings, panic attacks, and disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Zoloft causing complete loss of libido...help!

Hello...this is my first time on here and I need some help.
I have been on Zoloft 50mg for a year.  I have never had any issues with anxiety until the birth of my children. 3 1/2 years ago I was on Zoloft for 6 months after the birth of my daughter, but stopped after 6 months- no problem.
When my son was born a year ago, I had a panic attack in the hospital and they started me on Zoloft right away. I tred going off of it about 6 months ago- this time causing me serious anxiety. So I stayed on it but now it is has caused a complete loss of libido. It is very frusterating. I know that the benefits of the Zoloft outweigh the fact that I am never interested in having sex; but it is still a problem for us (myself and my husband).
Wondering if anyone has had this experience, and if so, what did you do? Is there another medication for anxiety that does not cause such a decrease in libido?
Thank you,
L
Related Discussions
5 Comments Post a Comment
Blank
Avatar_m_tn
Unforutunately this can be a side effect of SSRIs like Zoloft.  Zoloft has done the same thing to me, but has not inhibiited it too badly.  I talked about it with my wife, and over time, it really has improved.   There are definately different classes of medicatins that you can take.  Some people even say different SSRIs affect their libidos differently.  Have you talked about your options with your doctor?
Blank
Avatar_f_tn
My husband had this problem too and his doctor put him on Effexor.  It has help ALOT!
Blank
Avatar_m_tn
Just something to check with a psychiatrist about:  it sounds like you suffered post partum problems, which are common and are hormonally based.  You may not need the Zoloft, but to go off you need to taper off slowly, not quit abruptly.  
Blank
Avatar_f_tn
Yup, that is what you can expect from Zoloft and pretty much any SSRI. Deal with it or kiss the Zoloft goodbye.
I won't ever take another SSRI again, unfortunately now I have FMS, strangely enough, Rheums. love to RX SSRIs for that.
But having run the gamut with SSRIs incl. Paxil, Prozac, Lexapro, and more than likely Zoloft too, over my dead body will be I take another  SSRI. I've moved onto a Long-Term Benzo for treatment of my Anxiety/Stress.  (W/ no Sexual Side Effects, might I add)
Blank
Avatar_f_tn
Effexor and Buspar ...LOL.   DRs Looooooooove to hand these out. Like candy as a matter of fact. But hey, to each his/her own. I actually was GIVEN a RX for Buspar IN ADDITION to my LT Benzo RX, but I have Discontinued the Buspar. I wouldn't give the Buspar to my dog.
Well, hope I've covered some bases. You've got your SSRI's which you are on now, and the "candy" drugs like Effexor and Buspar, which for SOME do work, and then your Benzos. Good Luck...
Blank
Post a Comment
To
Recent Activity
296076_tn?1371338074
Blank
melimeli commented on Jewels63's status
1 hr ago
4059843_tn?1454481984
Blank
mishymoshymarcy Its going to be fine. Comment
3 hrs ago
1107684_tn?1448832030
Blank
moonpiebaby commented on moonpiebaby's status
10 hrs ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Anxiety Answerers